MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. SEXTANT; TAP, BONE

MEDTRONIC SOFAMOR DANEK USA, INC. SEXTANT; TAP, BONE
Model Number 8670055
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of product: 8670055, lot: it10h009 visual and microscopic examination confirmed that the tip of the instrument was splayed/bent.This is consistent with bend stress overload.This regulatory report is being submitted due to retrospective review.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare professional via a manufacturer representative regarding a tap used for oblique lateral interbody fusion (olif) therapy.It was reported that the tip of the tap had cracked and fragmented over multiple uses, resulting in an instrument break.There was no patient involvement reported.There were no further complications reported regarding the event.

Brand Name
SEXTANT
Common Device Name
TAP, BONE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24588415
Report Number3003120897-2026-00501
Device Sequence Number14845992
Product Code HWX
UDI-Device Identifier00721902300813
UDI-Public(01)00721902300813(11)100801(10)IT10H009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8670055
Device Catalogue Number8670055
Device Lot NumberIT10H009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown